| Model Number |
AG-920RA |
| Medical Device Problem Codes |
Device Displays Incorrect Message (2591); Output Problem (3005)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
08/23/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The customer reported that the multi-gas unit is constantly displaying "check water trap" error message even after swapping out dry lines and water traps.The customer also reported that they used med-lines instead of recommended nihon kohden sampling lines.No patient harm or injury was reported.The customer will send the unit in for repair and evaluation.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
Event or Problem Description
The customer reported that the multi-gas unit is constantly displaying "check water trap" error message even after swapping out dry lines and water traps.
Additional Manufacturer Narrative
Details of the complaint on (b)(6) 2019, customer at (b)(6) memorial hospital reported the multigas unit (ag-920ra sn: (b)(6)) was receiving a "check water trap" error message.Customer was not using nihon kohden sampling lines; they were using med-line.Customer stated they always used med-line.Service requested repair.Service performed 1-physical evaluation: the unit was cleaned and decontaminated.The model, serial number and all labels were verified.Has physical damage: front cover ag bumped with minor dent 2-verify the complaint: constantly has check water trap message problem duplicated.3-possibility of malfunction: cd-237p optional: we don't have part : front cover ag to replace.We can only repair electronic part which is gas module cd-237p investigation result the device warranty began 08/18/12.Review of device sap history found 2 previously reported issues: 300077351 reported 03/01/17; unit reported to give errors.Cd-237p gas unit was replaced to resolve the issue.300167171 reported 04/16/19; unit reported to read low.Unit was not returned for evaluation.Ag-920ra operator's manual section 1 "general" specifies the sampling lines to be used in conjunction with the product and advises the following: only use the specified sampling line which is made of polyethylene.If a sampling line made of polyvinyl chloride only is used, anesthetic gas may adhere to the sampling line and the anesthetic gas which should not exist in the patients respiration circuit may be monitored.Customer was found to be using a third party sampling line, which is not approved to be used with the ag-920ra.Unit was returned and nka repair center evaluation confirmed the reported issue.Unit was found to have constant error message "check water trap".Evaluation also found unit had sustained physical damage to the front cover.Damage to the unit has the potential to affect operation and prior to powering on the unit, customer is advised to check the unit for damage.The ag-920ra model was discontinued on 01/01/13 in mbg-140012 due to the introduction of gf-210ra anesthesia multi-gas unit.Support for the unit continued for a minimum period of seven years.The issue was reported well beyond the warranty period and product discontinuance, and toward the end of support period.Review of tickets opened at springhill memorial hospital found the following tickets opened for product ag-920ra: 13015 [migration] - michael loden said this gas unit is not giving accurate co2 & o2readings.11/20/2017 12:43 am 20573 parts request - ag-920ra internal tubing kit - preventive maintenance 01/29/2018 08:51 am 21288 no zero 02/07/2018 08:05 am 26746 cal error 04/18/2018 07:25 am 35221 invalid cal error 07/27/2018 07:55 am 49076 operator's manual request 01/14/2019 10:42 am 54377 inaccurate gas readings 03/20/2019 08:19 am 56615 not reading 04/16/2019 10:31 am 61128 broken unit 06/18/2019 10:47 am 66722 check water trapp error, after water trap and all lines replaced.08/23/2019 12:16 pm 66750 gas cal error 08/23/2019 12:40 pm the above results show an increased trend of issues reported for the ag-920ra units in 2019.Further review identified two 2019 tickets (49076 and 61128) which were not related to a product deficiency.Review of customer's registered products found 9 ag-920ra units which have active status.All units are past warranty.Serial id product id product status warranty end date product category 1010 ag-920ra multi gas unit active 8/1/2017 legacy products-nu 1059 ag-920ra multi gas unit active 8/18/2017 legacy products-nu 1053 ag-920ra multi gas unit active 8/18/2017 legacy products-nu 1056 ag-920ra multi gas unit active 8/18/2017 legacy products-nu 1057 ag-920ra multi gas unit active 8/18/2017 legacy products-nu 1054 ag-920ra multi gas unit active 8/18/2017 legacy products-nu 1052 ag-920ra multi gas unit active 8/18/2017 legacy products-nu 1060 ag-920ra multi gas unit active 8/18/2017 legacy products-nu 1051 ag-920ra multi gas unit active 8/18/2017 approximate age of the ag-920ra unit sn: (b)(6) was 7 years.Unit has history of cd-237p replacement.Customer was using a third party sampling line and evaluation found the unit to have physical damage.From the information available, the root cause could not be isolated.Due to customer request, the unit to be returned to the customer unrepaired.
Event or Problem Description